MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent endovascular angioplasty of upper limb veins.A 7.0 x40, 75cm charger balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another 7x40 boston scientific pta balloon catheter.No patient complications nor injuries were reported.The patient was stable after procedure.
 
Additional Manufacturer Narrative
A2: age at time of event - 18 years or older e1: initial reporter facility name: (b)(6).Device evaluated by mfr: a charger device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 8mm proximal from the proximal markerband.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent endovascular angioplasty of upper limb veins.A 7.0 x40, 75cm charger balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another 7x40 boston scientific pta balloon catheter.No patient complications nor injuries were reported.The patient was stable after procedure.It was further reported that the 40% stenosed target lesion was located in a mildly tortuous and mildly calcified artificial blood vessel at basilic vein.The balloon ruptured during the first inflation for 20 seconds.And the device was removed along with the guidewire.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent endovascular angioplasty of upper limb veins.A 7.0 x40, 75cm charger balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another 7x40 boston scientific pta balloon catheter.No patient complications nor injuries were reported.The patient was stable after procedure.It was further reported that the 40% stenosed target lesion was located in a mildly tortuous and mildly calcified artificial blood vessel at basilic vein.The balloon ruptured during the first inflation for 30 seconds.And the device was removed along with the guidewire.
 
Additional Manufacturer Narrative
A2: age at time of event - 18 years or older.E1: initial reporter facility name: (b)(6).

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15803766
Report Number2124215-2022-46847
Device Sequence Number17548499
Product Code FGE
UDI-Device Identifier08714729804536
UDI-Public08714729804536
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0027942918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/16/2022
12/02/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date11/22/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown